Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online

Ears very itchy, watery discharge, hearing loss after affected by radiation. Remedy for above symptoms?

Hopefully,yes. In 1993 I had a total left was a benign mixed tumor . Even though it was not cancerous, I did have radiation to help prevent any recurrence. Fortunately that worked regarding no recurrence. However, the after affects from the radiation have affected my left ear immensely. Very itchy, gets infected, granular gunk, moist watery discharge , hearing loss to a moderate degree. ENT doc has tried gentian violet, drops, and now boric acid powder. Thought the boric acid was to DRY everything up....but ended up with more moisture seepage. The itching is awful. I think what I have is a necrotic ear, but isn t there a treatment that can get rid of all this hassle once and for all?
Asked On : Wed, 25 Jul 2012
Answers:  1 Views:  70
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
ENT Specialist 's  Response
I do not know why you have undergone radiotherapy for benign mixed tumour but if you have taken that, the problems you are having are because of radiation. Please visit an ENT to get your ear cleaned properly and in an atraumatic way. After that. the granulations if any can be cauterised and antibiotic with steroid cream can be applied. You can use steroid with antibiotic ear drops after wards. You may need few sittings of cleaning and with regular treatment, the ear should be fine. You may have itching afterwards occasionally but it can be very well tackled with steroid and antibiotic ear drops. Good luck.
Answered: Tue, 8 Oct 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor